MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL POROUS WITH MULTI HOLES 58 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL POROUS WITH MULTI HOLES 58 MM; PROSTHESIS, HIP
Model Number 6202-58-20
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent a total hip procedure.During the procedure, while securing the shell, a screw slipped entirely through the screw hole.There was a delay of fifteen minutes while the surgeon attempted to remove the screw, but was unable.The screw remains in the patient.Due diligence is in process for this complaint; to date no additional information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: bone screw self-tapping 6.5 mm dia.15 mm length: catalog#00625006515, lot#63397013; bone screw self-tapping 6.5 mm dia.35 mm length: catalog#00625006535, lot#j7241829.Report source: foreign: germany.Two screws have been reported for this event.At the time of this report, it is unknown which screw is implicated in the adverse event.Both have been reported under the following associated reports: 0002648920-2022-00226; 0001822565-2022-03147.The product will not be returned for evaluation as it remains implanted.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.The product remains implanted.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total hip arthroplasty with screw fixation of the acetabular cup.The screw appears to have slipped through the screw hole and no longer secures the acetabular cup.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
SHELL POROUS WITH MULTI HOLES 58 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15754526
Report Number0001822565-2022-03167
Device Sequence Number2918514
Product Code LPH
UDI-Device Identifier00889024118959
UDI-Public(01)00889024118959(17)320125(10)64787277
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093561
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6202-58-20
Device Catalogue Number00620205820
Device Lot Number64787277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight80 KG